I used oxycontin for 4-5 months, relatively low dose. I decided to stop cold turkey, with monday evening being the last dose. Tuesday, I felt physical withdrawal symptoms, Wednesday I was surprised to find that my physical symtoms were already improving, and Today, I'm feeling even better, physically (still fatiqued, low appetite). HOWEVER, I have been experiencing depression since yesterday (wednesday).
Does anyone know if my physical withdrawal symptoms subsided so quickly, does that mean the mental will as well? From what I have seen the mental (depression) aspect of withdrawing from opiates is what gets to a lof of people. I'm desperately hoping that mine will subside soon.
Welcome, and you're correct - when people go through the physical part of detox, and come out the other side, they think that it's over. But it's just starting. The mental part of getting and staying clean is a life long struggle.
It sounds like you were lucky re taking such low doses of meds; the physical detox wasn't too bad, but no matter, your head is still used to getting the pills, has come to depend on them, and is not happy right now, thus the depression/anxiety, etc. It should get better in about three days. But, you will still have bad days mixed with the good, and your emotions will run high for a while. It does get better.
The mental aspect (not physical) is that you felt so good which is a very difficult feeling to match in our everyday life style. The reason we took the pills was that it made us feel better than we naturally felt but now in retrospect that good feeling that was induced is not worth the withdrawal fear that we go through and we are back to the same point before we took them. Maybe a change of lifestyle is what you need. Maybe get creative with writing or doing something different, maybe create a simple Patented product and get rich!!
The length and severity of depression is different for everyone. It has a lot to do with how long you were abusing and at what dosage. I see that you were only on them for 4-5 months and at a relatively low dose, which means a faster recovery for you. Are you currently on any antidepressants? If not, you may want to consult a Doctor and discuss your depression treatment options. I also recommend you start attending NA meetings. There is nothing like having a room full of people that listen and understand exactly what you are going through. Keep your head up and know that its only a matter of time before your body begins to produce mood stabilizing chemicals again. Keep reaching out here, we are all here for you :o)
Thank you for the response. I have a lot of good things coming my way soon... I'm getting married in about 9 months...that is what caused me to decide to stop taking the pills... I don't want to be high on my wedding day, I know I would deeply regret that , plus my fiance deserves better. Between that and finding ourselves a home and starting a life I'm hoping that it will be enough to keep me busy and focusing on the positive!
Thank you for responding to me. I haven't told anyone at all about the pills or the withdrawals and I'm not on any antidepressents. I don't really want to go to the doctor because I don't want this forever on my record. NA might be a good idea though. Thank you for being there!
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.